Alert archive / Iowa / Tornado Warnings in 2014

Tornado Warning 18, NWS Des Moines, IA

June 3, 2014Decatur County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 3, 2014, 7:21 PM CDT for Decatur County, Iowa. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 7:21 PM CDT (00:21 UTC)
Expired
Jun 3, 2014, 7:45 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Decatur County, IA

The radar

The Des Moines radar (KDMX), 123 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:23 PM CDTHAIL 2Lamoni, IAHAIL ESTIMATED 2 TO 2.5 INCHES IN DIAMETER. REPORTED VIA TWITTER. TIME ESTIMATED FROM RADAR.
Jun 3, 7:25 PM CDTHAIL 13 Wnw Davis City, IALAMONI PD REPORTS QUARTER HAIL...HEAVY RAIN...AND SWIRLING 50 MPH WIND ALONG INTERSTATE 35...MILE MARKER 9.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr
Jun 3, 5:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WFUS53 KDMX 040021
TORDMX
IAC053-040045-
/O.NEW.KDMX.TO.W.0018.140604T0021Z-140604T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 745 PM CDT
    
* AT 721 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LAMONI...OR 13 MILES SOUTHWEST OF LEON...
  MOVING EAST AT 50 MPH.

  HAZARD...TORNADO...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  LAMONI...DAVIS CITY...PLEASANTON...LAMONI MUNICIPAL AIRPORT AND
  NINE EAGLES STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 9.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4058 9400 4064 9401 4073 9368 4076 9356
      4058 9356 4057 9396 4057 9399
TIME...MOT...LOC 0021Z 267DEG 42KT 4058 9389 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

BEERENDS
2 follow-up statements
663 
WWUS53 KDMX 040030
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 3 2014

IAC053-040045-
/O.CON.KDMX.TO.W.0018.000000T0000Z-140604T0045Z/
DECATUR IA-
730 PM CDT TUE JUN 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN DECATUR COUNTY...
    
AT 730 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES EAST OF LAMONI...OR 10 MILES SOUTH OF LEON...
MOVING EAST AT 50 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DAVIS CITY...PLEASANTON AND NINE EAGLES STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4060 9382 4063 9383 4066 9374 4071 9356
      4058 9356 4058 9381
TIME...MOT...LOC 0030Z 264DEG 42KT 4059 9375 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

BEERENDS
273 
WWUS53 KDMX 040036
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT TUE JUN 3 2014

IAC053-040046-
/O.EXP.KDMX.TO.W.0018.000000T0000Z-140604T0045Z/
DECATUR IA-
736 PM CDT TUE JUN 3 2014

...THE TORNADO WARNING FOR SOUTHEASTERN DECATUR COUNTY WILL EXPIRE AT
745 PM CDT...
    
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4060 9382 4063 9383 4066 9374 4071 9356
      4058 9356 4058 9381
TIME...MOT...LOC 0035Z 267DEG 42KT 4059 9375 

$$

BEERENDS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 7:06 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 3, 7:06 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT TUE JUN 3 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON
THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG
THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED
FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO
ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS
CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH
RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL.
ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E
ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN
MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500
J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE
SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY.
THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH.

EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE
LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES
INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS
THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND
INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60
KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL
THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO
EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE
POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY
COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING
WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM.
INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL
RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING
TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE
AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY
SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR
WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE
AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE
BASED CONVECTION AND MORE INTENSE RAIN RATES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA
BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT
BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES
WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED
WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE
WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO
KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT
THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR
PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS
CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN
IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST
ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY
SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE
WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS
SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME
LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR
MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS
BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US.

&&

.AVIATION...04/00Z
ISSUED AT 706 PM CDT TUE JUN 3 2014

CONVECTIVE TRENDS WILL OBVIOUSLY BE THE CONCERN THROUGH THE NIGHT.
EXPECT A PROLONGED PERIOD OF VFR THUNDERSTORMS AFFECTING KDSM AND
KOTM WITH MORE INTERMITTENT SHOWERS AND MORE LIMITED THUNDER FARTHER
NORTH. CIGS SHOULD LOWER TO MVFR OR LESS LATER THIS EVENING AND
INTO WED MORNING.  PRECIPITATION MAY NOT DEPART SIGNIFICANTLY
UNTIL WED MORNING WITH VFR IMPROVEMENT NOT LIKELY UNTIL AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT TUE JUN 3 2014

IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM
SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING
TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT
PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS.
AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND
LOW LYING AREAS.

SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE
LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES
MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD
HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS
WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK
102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-
POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...DONAVON
LONG TERM...AWB
AVIATION...SMALL
HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUN 3 2014

IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER
OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED
TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS
FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL
THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND
SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE
OVER THE WEEKEND.

IAZ004>007-015>017-024>028-039-041000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO
EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE
THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE
ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY
MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM
CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE
WEEKEND.

In the hours before

Local storm report, Jun 3, 6:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     1 S CLEARFIELD          40.79N 94.49W
06/03/2014  M80 MPH          TAYLOR             IA   PUBLIC

            PUBLIC REPORT OF GOLF BALL SIZED HAIL FALLING WITH 80 MPH
            WINDS. ALSO TORRENTIAL RAIN AND ZERO VISIBILITY. CAR
            WINDSHIELD SHATTERED.

&&

LEE
Local storm report, Jun 3, 7:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     2 E CLEARFIELD          40.80N 94.45W
06/03/2014                   RINGGOLD           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS SIGNIFICANT WIND DAMAGE SOUTH AND
            EAST OF CLEARFIELD...TREES ACROSS ROADS...POWER POLES
            BROKEN OFF AND BLOWN DOWN...STEEL SHED DESTROYED.

0657 PM     TSTM WND DMG     CORNING                 40.99N 94.74W
06/03/2014                   ADAMS              IA   EMERGENCY MNGR

            ADAMS COUNTY EMERGENCY MANAGER REPORTS SEVERE TREE DAMAGE
            ACROSS THE COUNTY. TREES DOWN ON HOMES IN CORNING.
            MULTIPLE COUNTY ROADS CLOSED DUE TO FALLEN TREES.

&&

LEE
Local storm report, Jun 3, 7:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 E SHARPSBURG          40.80N 94.57W
06/03/2014  E1.75 INCH       TAYLOR             IA   TRAINED SPOTTER

            GOLF BALL HAIL...SHALLOW WATER OVER THE ROAD
            AND BRANCHES DOWN...UP TO 5 INCH DIAMETER.
            NEAR INTERSECTION OF 170TH AND TENNESSEE
            AVE.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     DIAGONAL                40.81N 94.34W
06/03/2014                   RINGGOLD           IA   TRAINED SPOTTER

            SPOTTER REPORTS MANY TREES...UTILITY POLES...AND

            OUTBUILDINGS DAMAGED OR DESTROYED IN AND AROUND DIAGONAL.

&&

LEE
Local storm report, Jun 3, 7:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     CORNING                 40.99N 94.74W
06/03/2014                   ADAMS              IA   TRAINED SPOTTER

            LARGE AMOUNT OF TREE DAMAGE...BRANCHES UP TO
            5 INCH DIAMETER. LEAVES STRIPPED OFF TREES
            AND LITTERING ROAD. MAINLY NORTH END OF
            TOWN. TIME ESTIMATED BY RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 3, 7:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      7 W DIAGONAL            40.80N 94.47W
06/03/2014                   RINGGOLD           IA   TRAINED SPOTTER

            SPOTTER CS325. MOVING WATER OF 1 TO 2 FEET
            DEEP ALONG HIGHWAY 25 IN CLEARFIELD. FLASH
            FLOOD DURATION 30 MINUTES

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:01 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur59 min
Jun 3, 7:14 PM CDTSevere Thunderstorm WarningDMXRinggold16 min
Jun 3, 7:30 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor60 min
Jun 3, 7:43 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne47 min
Jun 3, 7:45 PM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne45 min
Jun 3, 7:52 PM CDTFlash Flood WarningDMXDecatur, Wayne6 hr
Jun 3, 8:08 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union67 min
Jun 3, 8:30 PM CDTTornado WarningDMXAdams, Ringgold, Taylor, Union30 min
Jun 3, 8:51 PM CDTTornado WarningDMXRinggold, Union24 min
Jun 3, 9:06 PM CDTSevere Thunderstorm WarningDMXTaylor54 min
Jun 3, 9:21 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold24 min
Jun 3, 9:51 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor54 min
Jun 3, 9:57 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 3, 10:10 PM CDTTornado WarningDMXDecatur, Wayne35 min

Nearby

Tornado Warnings in Iowa, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.